Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

140 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Took expired panadol for headache. What are the side effect?

Answered by
Dr.
Dr. Sujoy Khan

Allergist and Immunologist

Practicing since :1999

Answered : 584 Questions

default
Posted on Mon, 7 Jan 2013 in Headache and Migraines
Question: Hello
I have had a headache since yesterday. I took one panadol (back and nack panadol as thats all i had) twice during the day yesterday and still woke up with a headache. I took two at once this morning then after I had taken them I noticed they were expired!

What are the potential side effects of this please?
doctor
Answered by Dr. Sujoy Khan 2 hours later
Hello,
Welcome to Healthcare Magic and thank you for writing to us.

There are usually no side effects to taking painkillers past their expiry date, the only thing that does not happen is to cure the pain, in your case lower the headache.
However, if you had taken several over the day without looking at the expiry date, side effects of nausea, vomiting are likely. Some people have complained of feeling 'spaced out' but more so after they have taken a lot and then figured out the tablets had expired!

So unless you are having any symptoms as of now, I would not be worried. Take a different analgesic such as ibuprofen or voveran but after food. Do not take aspirin for headaches. The safest is paracetamol (or panadol) that you had tried.
Regularly check the expiry dates of medicines at home, put them all in a bag, and throw them away instead of pushing it further back in the drawer.
Most important, check what medication you are about to take, and then the expiry date.

I hope that was useful.
Best Wishes.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,   ,   ,   ,   ,  

Recent questions on  Antipyretic

doctor1 MD

I was vomiting all night, then diarrhea, fever(99.7) and then leg halves. I ve taken aleve, generic imodian. The fever has gone down, diarrhea gone but I still have the itchy leg halves. The halves are starting to appear on my arms now. I am out of town, should I go to a clinic? The only thing I can eat is water and crackers.

doctor1 MD

Hi my name is Rene I'm helping my 74 yr old dad reverse his lung cancer which has also metastized in his liver.
His liver is fairly large causes him a lot of discomfort and bloating etc....
At the moment he's doing the bicarbsoda molasses protocol but wants to know if he can just take bicarbonate without mixing the molasses. His bones have started to ache since yesterday he's been on the protocol almost 2wks this Sunday. His ph level is 8.0 . He's having hemp seeds for protein and also wheatgrass and vital greens plus essiac vegi Capps. Today I also started him on beta 1, 3D Glucan. Am on the right track?
For pain management when he's desperate I give him 10 mg OxyContin otherwise try to control his pain with Panadol

doctor1 MD

hi my pulse rate is around 112 and having a little difficulty in breathing.. at times feel like i will be faint... i am suffering from cold, fever and cough prblem for over 3 weeks... i am under medication but dont know why i am feeling like this.. after my dinner today i have taken one paracetamol, one citrazine and onemucolitr( salts ambroxol Hydrochloride SR).. can any one suggest me what i am going throuh and what precautions to be taken???

doctor1 MD

My 1 year old baby is suffering from high fever 104F. We have given him calpol but it was not decreasing. When we consulted a pediatrician he suggested to give Meftal-P..but some of my friends suggested me not to give Meftal as it has bad effect on kidney...but, already i started the dosage....kindly advice me....waiting for your kind reply...."

doctor1 MD

what kind of pain medication would I take for rectal pain?

doctor1 MD

7 MONTH'S BABY SUFFERING FROM COLD FOR 8 DAYS WAS USING CEFPODOXIME AND ZYR COLD SYRUP.BUT NOW HE IS IN FEVER THAT REACHES TO 102F IN EVERY NIGHT AND USING PARACETAMOL SOLN(FEVEX) FOR 2 DAYS BUT TEMPERATURE NOT LOWERING.WHAT CAN I DO? PLZ HELP.

doctor1 MD

I'm nursing my one year old. I've been taking pepto bismal for the last two days. I just looked up the info and it says not to take. She has a fever tonight of 101....I'm afraid of ryes syndrome . Also, she was around a child who got hand foot and...